Alert archive / Ohio / Small Craft Advisories in 2012

Small Craft Advisory 12, NWS Cleveland, OH

February 6, 2012

NWS Cleveland, OH issued this small craft advisory at Feb 6, 2012, 3:56 AM EST. It took effect at Feb 6, 2012, 10:00 AM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 6, 2012, 3:56 AM EST (08:56 UTC)
In effect from
Feb 6, 2012, 10:00 AM EST
Expired
Feb 6, 2012, 9:50 PM EST
In force
12 hr
Issued by
NWS Cleveland, OH

The text

As transmitted, in the capitals the NWS used until 2016.

951 
WHUS71 KCLE 060856
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
356 AM EST MON FEB 6 2012

LEZ149-061700-
/O.NEW.KCLE.SC.Y.0012.120206T1500Z-120207T0300Z/
CONNEAUT OH TO RIPLEY NY-
356 AM EST MON FEB 6 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO
10 PM EST THIS EVENING. 

* WINDS AND WAVES: SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL SHIFT TO
  THE WEST THIS EVENING. WAVES WILL BUILD TO 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET 
OR MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$
3 follow-up statements
873 
WHUS71 KCLE 061436
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
936 AM EST MON FEB 6 2012

LEZ149-062245-
/O.CON.KCLE.SC.Y.0012.120206T1500Z-120207T0300Z/
CONNEAUT OH TO RIPLEY NY-
936 AM EST MON FEB 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WINDS AND WAVES: SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL SHIFT 
  TO THE WEST THIS EVENING. WAVES WILL BUILD TO 3 TO 5 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

GARNET
958 
WHUS71 KCLE 062018
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
318 PM EST MON FEB 6 2012

LEZ149-070300-
/O.CON.KCLE.SC.Y.0012.000000T0000Z-120207T0300Z/
CONNEAUT OH TO RIPLEY NY-
318 PM EST MON FEB 6 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING. 

* WINDS AND WAVES: SOUTHWEST WINDS OF 15 TO 20 KNOTS WILL SHIFT TO
  THE WEST OVERNIGHT. WAVES OF 3 TO 5 FEET ARE EXPECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WAVES WILL AVERAGE 4 FEET OR
MORE AND WIND SPEEDS MAY EXCEED 22 KNOTS WHICH WILL CREATE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
OR RETURN TO PORT PRIOR TO THE ONSET OF THESE CONDITIONS.

&&

$$

GARNET
682 
WHUS71 KCLE 070250
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
950 PM EST MON FEB 6 2012

LEZ149-070400-
/O.CAN.KCLE.SC.Y.0012.000000T0000Z-120207T0300Z/
CONNEAUT OH TO RIPLEY NY-
950 PM EST MON FEB 6 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY. 


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Feb 6, 3:50 AM EST, 6 minutes earlier.

Area forecast discussion, Feb 6, 3:50 AM EST, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
350 AM EST MON FEB 6 2012

.SYNOPSIS...
HIGH PRESSURE WILL MOVE SOUTH OF THE AREA TODAY. A COLD FRONT
WILL PUSH INTO NORTHERN OHIO/NW PA ON TUESDAY. A RIDGE WILL
RETURN FOR MID WEEK AND THEN AN ARCTIC COLD FRONT WILL MOVE ACROSS
THE REGION FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SKIES SHOULD BE SUNNY TO MOSTLY SUNNY TODAY. HOWEVER...KEEPING AN EYE
ON SOME STRATUS OVER EASTERN LAKE ERIE. NOT ANTICIPATING ANY MORE
DEVELOPING...SO IT SHOULD NOT IMPACT NW PA. AN AREA OF STRATUS
OVER CENTRAL MICHIGAN WILL BRIEFLY AFFECT NORTHWEST OHIO THIS AM
AS IT MOVES THROUGH. TRIED TO REFLECT THAT IN THE GRIDS/ZONES. OTHERWISE
THE LARGE AREA OF STRATUS OVER EASTERN IL SHOULD SLOW DOWN AND
START TO ERODE AS IT GETS INTO EXTREME WESTERN OHIO THIS
AFTERNOON. SOME CUMULUS COULD DEVELOP BUT IMPACT WILL ALSO BE
MINIMAL. WITH A LITTLE WINDS SOME PATCHY FOG WILL DEVELOP BUT NOT
EXPECTED TO BE THAT DENSE...SO NOT MENTIONED IN THE ZONES/GRIDS.

SHOULD BE ENOUGH WIND SO A LAKE BREEZE IS NOT EXPECTED. NONE THE
LESS TEMPERATURES WILL BE WARMER THAN YESTERDAY. WENT TOWARD THE
MOS MAV GUIDANCE AND BASED ON LOCAL SCHEMES AND LOOKING UP STREAM
WENT A FEW DEGREES WARMER THAN THE GUIDANCE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
MOSTLY CLEAR EARLY TONIGHT AND THEN SOME INCREASING CLOUDS. WENT
CLOSE TO MOS NAM GUIDANCE LOWS AND EVEN RAISED A LITTLE BECAUSE OF
INCREASING CLOUDS ESPECIALLY OVER EXTREME NORTHERN OH AND NW PA. A
COLD FRONT WILL MOVE IN ON TUESDAY...THE LAKE AND 850 MB
TEMPERATURE DIFFERENCE WILL AROUND 11 OR 12C AND THE MOISTURE WILL
BE LIMITED. NOT EXPECTING MUCH IN THE WAY OF SNOW ACCUMULATION
EITHER CLOSE TO THE LAKE OR AT INLAND LOCATIONS...MAINLY LESS THAN
HALF AN INCH. IT DRIES OUT QUICKLY WEDNESDAY ACCORDING TO THE 00Z
MODEL RUNS AND THAT SEEMS REASONABLE WITH THE RIDGE BUILDING
IN...SO JUST KEPT THE THREAT OF SNOW SHOWERS IN THE AM. OTHERWISE
DRY WEATHER WEDNESDAY AFTERNOON THROUGH THURSDAY NIGHT AS THE
RIDGE MOVES SOUTH OF THE REGION AND THE ARCTIC FRONT APPROACHES.
USED A MIX OF GUIDANCE FOR THE LOWS.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
FALLING TEMPERATURES CAN BE EXPECTED AS WE HEAD INTO NEXT WEEKEND AS
A STRONG COLD FRONT PUSHES SOUTH OUT OF CANADA. ENERGY MOVING AROUND
THE STRONG RIDGE OVER WESTERN CANADA WILL MERGE WITH A POLAR VORTEX
LOCATED NORTH OF HUDSON BAY...EVENTUALLY PLUNGING SOUTH TOWARDS THE
GREAT LAKES REGION. DEPENDING ON FRONTAL TIMING FRIDAY MAY STILL SEE
TEMPERATURES NEAR NORMAL...WITH TEMPERATURES FALLING INTO SATURDAY.
THERE IS SOME DISCREPANCY AMONGST THE MODELS ABOUT IF THE COLDEST
AIR WILL MAKE IT THIS FAR SOUTH...NEAR -20C AT 850MB...OR IF THAT
WILL GET SHUNTED TO OUR EAST. EITHER WAY FELT COMFORTABLE LOWERING
HIGHS ON SATURDAY INTO THE LOW 20S...AND WILL LIKELY NEED TO LOWER
FURTHER IF THE TRUE ARCTIC AIR REMAINS ON TRACK. THE APPROACHING
AIRMASS WILL LACK MOISTURE GIVEN ITS ARCTIC ORIGINS BUT AT LEAST
SCATTERED SNOW SHOWERS CAN BE EXPECTED AS THE FRONT COMES THROUGH ON
FRIDAY AND FRIDAY NIGHT. SNOW SHOWERS WILL LIKELY CONTINUE INTO
SATURDAY WITH A NORTHERLY FLOW OFF LAKE ERIE...BUT A SHALLOW
CONVECTIVE DEPTH WILL LIMIT INTENSITY. BUILDING HIGH PRESSURE WILL
SHIFT ANY LINGERING SNOW SHOWERS TOWARDS TOWARDS NW PA ON SATURDAY
NIGHT/SUN.

&&

.AVIATION /09Z MONDAY THROUGH FRIDAY/...
HIGH PRESSURE AND DRY AIR WILL CONTINUE ACROSS THE AREA OVERNIGHT
AND MONDAY. ONLY CONCERN IS FOR THE POTENTIAL FOR FOG ALTHOUGH NEW
GUIDANCE HAS BACKED OFF FROM EARLIER FOG EXPECTATIONS. WILL
CONTINUE WITH MVFR VISIBILITIES WITH MIST/FOG INLAND AROUND DAWN BUT
WILL NOT HAVE ANY IFR. EXPECT VFR CONDITIONS TO CONTINUE MONDAY
AND MONDAY EVENING.

OUTLOOK...NON VFR POSSIBLE MONDAY NIGHT INTO TUESDAY BEHIND A
WEAK COLD FRONT.

&&

.MARINE...
WEST SOUTHWESTERLY FLOW WILL INCREASE TODAY OVER LAKE ERIE AHEAD OF
A COLD FRONT PUSHING SOUTH OUT OF CANADA. MIXING DEPTHS OVER THE
LAKE WILL BE LIMITED BY NEUTRAL TO WEAK WARM ADVECTION KEEPING WINDS
GENERALLY IN THE 15 TO 20 KNOT RANGE...APPROACHING 25 KNOTS ALONG
THE EAST END OF THE LAKE. HAVE ISSUED A SMALL CRAFT ADVISORY FOR
CONNEAUT TO RIPLEY AS WAVES BUILD TO 3 TO 6 FEET THIS
AFTERNOON...ESPECIALLY EAST OF ERIE. ALTHOUGH THE FLOW BECOMES MORE
ONSHORE ON TUESDAY...WINDS ARE EXPECTED TO DECREASE AS THE FRONT
STALLS OVER THE AREA. BUILDING HIGH PRESSURE CAN BE EXPECTED AGAIN
ON WEDNESDAY.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
PA...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST THIS
     EVENING FOR LEZ149.

&&

SYNOPSIS...KIELTYKA
NEAR TERM...KIELTYKA
SHORT TERM...KIELTYKA
LONG TERM...KEC
AVIATION...TK
MARINE...KEC
Hazardous weather outlook, Feb 5, 9:10 AM EST, 18 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
910 AM EST SUN FEB 5 2012

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-061415-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD-
OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-
HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD-
RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
910 AM EST SUN FEB 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL
OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OUDEMAN

Nearby

Small Craft Advisories in Ohio, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.